How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Frank Your Own Question
Dr. Frank
Dr. Frank, Board Certified Physician
Category: Neurology
Satisfied Customers: 9000
Experience:  Board certified general Adult Neurologist, with experience in experimental neuroimaging and neurodiagnostics.
64994909
Type Your Neurology Question Here...
Dr. Frank is online now
A new question is answered every 9 seconds

I have this problem and its hard to expain but i will do my

Customer Question

Hi
I have this problem and its hard to expain but i will do my bestWhen i eat certain foods
About an hr later, i gwt this pain in my neck high up
That it makes me nauseated and tehn throw upIt happens if i eat carrots cooked or raw
Certain pasta brands
Granny smith apple
Certain brands of noodlesIts really bad and it takes me hours to feel betterEhat could it bePlease help
Submitted: 1 year ago.
Category: Neurology
Expert:  Dr. Frank replied 1 year ago.

Hello. you have a problem called dysphagia. It can be from irritation of your upper Gastrointestinal track, the most common reason being GERD (gastric reflux disease), or a viral respiratory problem causing pharyngitis, or a pure neurological problem from the nerves to your swallowing muscles being effected. From the way you describe this, meaning you are able to chew, then swallow normally, only to have an effect approx. an hour later to cause you to vomit, that could certainly be "GERD" related as from reflux. The LES (lower esophageal sphincter) keeps the food in the stomach after swallowing, it closes after each swallow. This is somehow staying open, usually because of reflux, causing you to vomit. There are also other reasons, such as achalasia, a condition of strictures in the esophagus, or Barretts esophagitis, an inflammation of the lower part of the esophagus from a variety of reasons. You need a gastroenterologist to evaluate you for this problem if it is severe, but the first suggestion would be a trial of a PPI (proton pump inhibitor) which can be bought over the counter in the US, Prevacid. Taken daily, this will lower your acid secretion in the stomach and heal the problems caused by GERD. Using prevacid with an antacid like Tums will also help. If this fails after 2 weeks of effort, you need the GI doctor. Please get back to me to discuss this further if I can help, or rate my service by clicking on the rating stars as that is how I am compensated for this work Thanks *****

Customer: replied 1 year ago.
Its am awful feelingThe last 2 days its been constant
Expert:  Dr. Frank replied 1 year ago.

Have you ever been evaluated for ulcer disease or GERD? Have you ever tried these medications I mentioned? (Nexium, Prilosec, Prevacid) and antacids? If you have then you might need more of an evaluation from a GI doctor (endoscopy, putting a scope into your stomach to check for ulcers) and/or checking your blood for a certain bacterial infection that can cause ulcers, H. pylori infection. If this is really bad now, you need to get some Mylanta II which is a stronger antacid to coat your stomach. Please get back to me with questions and I will reply, or if satisfied with this answer, please remember to rate this service by clicking on the rating stars, as that is how I am compensated for this work thanks *****

Customer: replied 1 year ago.
I have had that test done a fee timeaI do have stomach ulcers and i take nexium and zantac daily
Expert:  Dr. Frank replied 1 year ago.

I can discuss this further with you over the phone if you like Dr Frank

Expert:  Dr. Frank replied 1 year ago.

Hello. If I can help you with this in anyway, just get back to me with questions, and I will respond, Dr Frank